Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

On medication after bypass surgery. Billirubin is high. Could it be caused by medicines?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Billirubin has always been high. This was one factor in having my gall bladder removed 20 years ago. Last year I had bypass surgery and am taking a number of drugs related to cardio-vascular system. Most recent blood test the only problem was billirubin at 3.6 which is highest ever for me. Could some of my medicines be a cause. I'm due to have another blood test for liver function as follow-up.
Posted Tue, 21 Aug 2012 in Medicines and Side Effects
Answered by Dr. Mayank Bhargava 2 hours later
Thanks for posting your query.
1) Kindly answer the following details:
a) Do you have yellow discoloration of eyes/ urine?
b) Do you have vomiting/ loss of appetite?
c) Do you have abdominal pain/ itching all over the body?
d) Details of Increased bilirubin: direct/ indirect.
e) Value of alkaline phosphatase and gamma GGT
2) If you are asymptomatic and your other parameters of liver function teat is normal, then there may be chances of conjugated hyperbilirubinemia. For diagnosing this condition, you have to go for liver biopsy.
3) You should also go for serum cerruloplasmin level, serum iron, TIBC, Ultra sound imaging, CT/ MRI scan abdomen.
4) You should also consult with physician/ gastroenterologist.
Put your query if you have.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: On medication after bypass surgery. Billirubin is high. Could it be caused by medicines? 20 hours later
Answers to questions:
1a. No discoloration of eyes, but urine not as clear as I like.
1b. Appetite has not changed recently, never fully recovered appetite after Cardiac surgery.
1c. No abdominal pain or itching.
1d and 1e. Not sure of these details--they weren't apparent in the part of the blood workup that I received.

Thank you for your response. I will move forward expeditiously to follow-up with my doctor.
Answered by Dr. Mayank Bhargava 4 hours later
1d & 1e reports are include in your liver function test.
You should thoroughly check it.
All the best.
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor